Anastrozole?

Hello friends,

Now than I am finished with radiation, my doc has prescribed this hormone-based therapy. I've just started it, and have no idea what to expect. The side effects include: sleepiness/insomnia, weight loss/weight gain, moodiness/depression, and on and on.....

Anyone have any experience with this drug or others like it?

Thanks all!

Mary

2 Replies

oldestnewest
  • Hi Mary. I was on anastozole after tamoxifin (postmenopausal - surgically induced). The worst side effect was the joint aches and stiffness-for me (and many of my survivor friends). Also worsening of hot flashes. My oncologist put me on Effexor-an antidepressant with a well known side effect of decreasing hot flashes. I discontinued anastrozole and now on letrozole-another aromatase inhibitor and the joint aches are significantly improved. I am weaning off the Effexor and my hot flashes are actually lessening. Effexor is one of the hardest antidepressants to get off of. Every time I decrease the dose, my ears ring and I feel "wonky".There's another aromatase inhibitor-exemastane, so you'll find one that your body can handle.

  • Hi Denise, Thanks so much for your response. I am actually on Effexor regularly, so maybe the combo is helpful. I'm still not feeling much in side effects area, although I do feel occasional joint pain. That, I suppose, could be my age as well. I see my doc in a few weeks so unless it gets really back I guess I'll wait to talk to her.

    Thanks again, M